MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW THORACENTESIS KIT; CATHETER AND TIP SUCTION

ARROW INTERNATIONAL INC. ARROW THORACENTESIS KIT; CATHETER AND TIP SUCTION
Model Number IPN036977
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint found in maude database reports: nurse practitioner was performing thoracentesis on patient.As she went to remove guide needle, a piece of the valve broke off the catheter.Thus an undetermined amount of air was sucked into the catheter into the patient's pleural space.The nurse practitioner was able to manually remove the air by connecting a syringe onto the broken piece on the catheter.
 
Additional Manufacturer Narrative
(b)(4).The mdr report key/report number is (b)(4).The mdr text key is (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The mdr report key/report number is 13024716.The mdr text key is 282389640.Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW THORACENTESIS KIT
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13475648
Report Number9680794-2022-00073
Device Sequence Number17451218
Product Code JOL
UDI-Device Identifier30801902120121
UDI-Public30801902120121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K870572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberIPN036977
Device Catalogue NumberAK-01000
Device Lot Number13F21F0884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown